Florida, 2018Flood and Damaging Winds in Florida, August 25, 2018
August 25, 2018 · NWS JAX · 7 events in 1 county or zone
NE flow focused stronger east coast sea breeze inland with strong storms impacting Marion county into the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
NE flow focused stronger east coast sea breeze inland with strong storms impacting Marion county into the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 3:18 PM EST, 47 minutes earlier.
Area forecast discussion, Aug 25, 3:18 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
418 PM EDT Sat Aug 25 2018
.NEAR TERM.../This late afternoon through tonight/...
Very limited shower activity east of I-95 and across SE GA.
Isolated to widely scattered activity between I-95 to highway
301 across northeast Florida. With the prevailing northeasterly
flow the Atlantic sea breeze will be the dominant one today
pushing west of the Trail Ridge by evening. Looks like the main
convergence will be between U.S. 301 and I-75 south of the Fl-GA
State Line this evening with some strong to pulse severe storms in
that area. Overall with the loss of diurnal heating and the sea
breeze pushing west of the region most convection should be over
by 9 to 10 p.m. The northeasterly flow will continue and wouldn't
rule out a brief ocean shower moving onshore overnight but those
should be brief and will not go much more than 10 miles inland.
.SHORT TERM.../Sunday through Monday night/...
The predominate easterly flow will keep the west coast sea breeze
pinned over the western peninsula Sunday as surface high pressure
moves in from the Carolinas and Georgia. High pressure aloft will
also be over the SE US. This pattern will persist on Monday as
well and sets the stage for few showers moving into the coastal
counties from the Atlantic during the morning...with scattered
inland t-storms in the afternoon. High temperatures will be around
90/lower 90s inland, upper 80s coast Sunday and Monday. Low
temperatures will be in the lower to mid 70s Sunday night and
again Monday night.
.LONG TERM.../Tuesday through Friday/...
Strong upper level ridging over the southeastern U.S. and extending
east-northeast into the western Atlantic will remain in place
through Thursday. Scattered showers and thunderstorms each day.
Little change in temperatures are expected, with high temperatures
each day around 90/lower 90s inland, upper 80s coast, and low
temperatures each night in the in the lower to mid 70s. By Friday,
our region will be in a sort of col...between high pressure over
the Adjacent Atlantic and high pressure over the Desert Southwest
into the Lone Star state. Deep layered east-southeast wind flow
continuing across the forecast area with isolated to widely
scattered showers east of highway 301 and scattered coverage west
of highway 301.
&&
.AVIATION...Showers and thunderstorms have moved west of the main
TAF sites with Gainesville the lone site with significant
convection between 20 and 02 UTC. Will keep cloud bases in the
3-4 kft range during that period. Otherwise the sea breeze should
have cleared all of the other fields out with possibly a brief
ocean shower moving inland. For that reason will keep some VCSH in
the TAF but don't expect any brief showers to be a major problem.
&&
.MARINE...Winds east to northeast around 10 to 15 knots this
afternoon. Seas around the 3-4 ft range generally. For Sunday into
early next week, sfc high pressure will remain situated to our
north providing for for easterly flow generally in the 5 to 15 kt
range with seas about 2-4 ft.
Rip Currents: Moderate risk through the weekend due to onshore
winds and elevated surf 1-3 ft.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 91 73 92 / 10 30 10 40
SSI 76 87 76 88 / 10 30 20 20
JAX 74 91 74 92 / 10 30 10 20
SGJ 74 87 74 88 / 10 30 10 20
GNV 73 91 73 92 / 20 50 10 20
OCF 73 92 73 92 / 30 50 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Cordero/Nelson/Sandrik
In the hours before
Special weather statement, Aug 25, 2:35 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
335 PM EDT SAT AUG 25 2018
FLZ032-037-252000-
Putnam FL-Clay FL-
335 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUTNAM AND
SOUTHWESTERN CLAY COUNTIES UNTIL 400 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm near
George's Lake, or 12 miles east of Keystone Heights, moving northwest
at 10 mph.
Wind gusts of up to 50 mph can be expected along locally heavy
rainfall.
Locations impacted include...
George's Lake and Penney Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2985 8171 2974 8180 2985 8198 3003 8184
TIME...MOT...LOC 1935Z 122DEG 7KT 2985 8183
MCGINNIS
Special weather statement, Aug 25, 2:49 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT SAT AUG 25 2018
FLZ032-252015-
Clay FL-
349 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY COUNTY UNTIL
415 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Blanding, or near Middleburg, moving northwest at 10 mph.
Wind gusts of up to 50 mph can be expected along with locally heavy
rainfall.
Locations impacted include...
Kingsley and Camp Blanding.
LAT...LON 3000 8186 2994 8189 2989 8194 2992 8205
3008 8205
TIME...MOT...LOC 1948Z 120DEG 10KT 2997 8192
MCGINNISSpecial weather statement, Aug 25, 3:16 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT SAT AUG 25 2018
FLZ036-037-040-252045-
Putnam FL-Alachua FL-Marion FL-
416 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...NORTH
CENTRAL MARION AND WEST CENTRAL PUTNAM COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange Springs, or 8 miles northeast of Citra, moving southwest at 5
mph.
Wind gusts of up to 50 mph can be expected along with locally heavy
rainfall.
Locations impacted include...
Citra, Hawthorne, Cross Creek, Orange Springs and Lochloosa.
LAT...LON 2961 8202 2957 8196 2951 8194 2938 8210
2954 8221
TIME...MOT...LOC 2016Z 055DEG 6KT 2951 8203
MCGINNISSpecial weather statement, Aug 25, 3:37 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
437 PM EDT SAT AUG 25 2018
FLZ036-040-252115-
Alachua FL-Marion FL-
437 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 515 PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cross Creek, or near Citra, moving southwest at 10 mph.
Wind gusts of up to 50 mph can be expected along with locally heavy
rainfall.
Locations impacted include...
Cross Creek, Micanopy, Reddick, McIntosh and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2949 8241 2954 8220 2939 8210 2929 8241
TIME...MOT...LOC 2036Z 055DEG 6KT 2949 8214
MCGINNIS
Special weather statement, Aug 25, 3:48 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
448 PM EDT SAT AUG 25 2018
FLZ024-025-252115-
Inland Duval FL-Inland Nassau FL-
448 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU AND
NORTHWESTERN DUVAL COUNTIES UNTIL 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nassau Village-Ratliff, or near Jacksonville International Arpt,
moving south at 10 mph.
Wind gusts of up to 50 mph can be expected along with frequent
lightning.
Locations impacted include...
Ratliff, Cisco Gardens and Nassau Village-Ratliff.
LAT...LON 3053 8182 3054 8175 3051 8173 3033 8177
3040 8193
TIME...MOT...LOC 2047Z 018DEG 15KT 3047 8177
MCGINNISSpecial weather statement, Aug 25, 4:02 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
502 PM EDT SAT AUG 25 2018
FLZ036-040-252145-
Alachua FL-Marion FL-
502 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 545 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross Creek, or 10 miles northwest of Citra, moving west at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Micanopy, McIntosh and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2948 8241 2948 8255 2951 8256 2958 8222
2942 8214 2928 8240
TIME...MOT...LOC 2101Z 067DEG 16KT 2948 8226
MCGINNISEvent by event
5 thunderstorm wind, 1 flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- August 25, 4:05 PM EST
- Where
- Marion County, 1.93 mi ESE of Reddick
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 29.360, -82.170
A tree was blown down across West Highway 316 near the intersection of U.S. Highway 441. The time of damage was based on radar data. The cost of damage was unknown, but it was estimated for the inclusion of the event in Storm Data.
Thunderstorm Wind, Marion
- When
- August 25, 4:20 PM EST
- Where
- Marion County, 2.4 mi SSE of Early Bird
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.150, -82.350
Trees were blown down across the northbound lane of SW 140th Avenue near the intersection with State Road 40. The time of damage was based on radar data. The cost of damage was unknown, but it was estimated for the inclusion of the event in Storm Data.
Thunderstorm Wind, Marion
- When
- August 25, 4:20 PM EST
- Where
- Marion County, 2.16 mi NNE of Early Bird
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 29.210, -82.360
A tree was blown down across Tropical Park Road near the intersection of Woodridge Drive. The time of damage was based on radar data. The cost of damage was unknown, but it was estimated for the inclusion of the event in Storm Data.
Flood, Marion
- When
- August 25, 5:00 PM EST
- Where
- Marion County, 1.39 mi WSW of Cotton Plant to 1.51 mi WSW of Cotton Plant
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 29.170, -82.340
Moving flood water was reported across westbound lanes of State Road 40 near Rainbow Lakes Estates.
Lightning, Marion
- When
- August 25, 6:00 PM EST
- Where
- Marion County, 5.16 mi SSE of York
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 29.080, -82.270
Lightning struck a home along SE 90th Court. The cost of damage was unknown but estimated for the event to be included in Storm Data.
Thunderstorm Wind, Marion
- When
- August 25, 6:25 PM EST
- Where
- Marion County, 1.51 mi SSE of Santos
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 29.080, -82.090
A tree was blown down across the southbound lane of SW 36th Avenue. The time of damage was based on radar data. The cost of damage was unknown, but it was estimated for the inclusion of the event in Storm Data.
Thunderstorm Wind, Marion
- When
- August 25, 6:55 PM EST
- Where
- Marion County, 2.83 mi SSE of Silver Spgs
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 29.180, -82.040
A power line pole was blown down across SE 69th Avenue. The time of damage was based on radar data. The cost of damage was unknown, but it was estimated for the inclusion of the event in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, August 25, 2018$241,000 · 2.75 in hail · 13 events
- Damaging Wind and Lightning Strikes in Florida, August 25, 2018$225,000 · 50 kt wind · 6 events
- Heat in Missouri, August 25 to 26, 20188 injured · 2 events
- Damaging Winds in Texas, August 25, 2018$80,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Indiana, August 25, 2018$11,000 · 2.75 in hail · 9 events
- Flash Flooding and Heavy Rain in Arizona, August 25, 20189 events
- Hail and Damaging Wind in North Dakota, August 25 to 26, 20182.5 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20184 events
- Damaging Winds in South Dakota, August 25, 201856 kt wind · 3 events
- Damaging Winds in South Dakota, August 25, 201857 kt wind · 3 events
- Hail in North Dakota, August 25, 20181.75 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 25, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 781966, 781968, 781969, 781964, 781965, 781970, 781971.